Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 107, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 20, 2012, 7:51 PM EDT for Collier County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2012, 7:51 PM EDT (23:51 UTC)
- Expired
- Jul 20, 2012, 8:13 PM EDT
- In force
- 22 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 154 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMIA), launched 12:00Z, 11.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3404 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
390
WUUS52 KMFL 202351
SVRMFL
FLC021-210030-
/O.NEW.KMFL.SV.W.0107.120720T2351Z-120721T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
751 PM EDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 830 PM EDT
* AT 747 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF GOLDEN GATE...AND MOVING NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
QUAIL CREEK ESTATES...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 2634 8183 2632 8181 2632 8167 2641 8167
2641 8166 2630 8156 2616 8168 2628 8184
2633 8185
TIME...MOT...LOC 2350Z 134DEG 10KT 2629 8166
$$
GREGORIA1 follow-up statement
226
WWUS52 KMFL 210013
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
813 PM EDT FRI JUL 20 2012
FLC021-210022-
/O.CAN.KMFL.SV.W.0107.000000T0000Z-120721T0030Z/
COLLIER FL-
813 PM EDT FRI JUL 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLIER COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED BELOW SEVERE LEVELS AND IS MOVING INTO LEE COUNTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2634 8183 2632 8181 2632 8167 2641 8167
2641 8166 2630 8156 2616 8168 2628 8184
2633 8185
TIME...MOT...LOC 0012Z 134DEG 10KT 2633 8171
$$
GREGORIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:33 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 20, 7:33 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 733 PM EDT FRI JUL 20 2012 .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE EAST COAST TERMINALS THROUGHOUT THE FORECAST PERIOD. EASTERLY FLOW WILL CONTINUE AROUND 10 KNOTS BEFORE DIMINISHING LATER THIS EVENING. SHOWER AND THUNDERSTORM ACTIVITY NEAR KAPF WILL BEGIN TO DIMINISH AFTER 00Z AND VFR CONDITIONS WILL BEGIN TO RETURN LATER THIS EVENING. EASTERLY FLOW WILL CONTINUE ON SATURDAY AND INCREASE TO 10 TO 15 KNOTS ACROSS THE EAST COAST TERMINALS. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN ACROSS INLAND AND WEST COAST AREAS DURING THE AFTERNOON HOURS. WINDS AT KAPF ON SATURDAY AFTERNOON WILL SHIFT TO THE SOUTHWEST AS THE WEST COAST SEA BREEZE DEVELOPS. && .PREV DISCUSSION... /ISSUED 658 PM EDT FRI JUL 20 2012/ UPDATE...THE LATEST ANALYSIS OF THINGS HAS CHANGED SOMEWHAT, ALTHOUGH THE OVERALL FORECAST IN TERMS OF POPS/TEMPS STILL LOOKS ON TRACK. IN LOOKING AT THE LATEST VISIBLE SATELLITE IMAGERY...ANOTHER SAHARAN AIR LAYER/SAL IS SEEN ALREADY MOVING INTO THE SE BAHAMAS...AS EVIDENCED BY A MILKY APPEARANCE ON SATELLITE. THIS SAL IS QUITE EXTENSIVE AND MODEL FORECAST TRAJECTORIES TAKE THIS AIRMASS INTO SOUTH FL BEGINNING ON SATURDAY, THEN REMAINING ACROSS SOUTH FL THROUGH MUCH OF NEXT WEEK. SO A RETURN TO HAZY SKIES IS EXPECTED. MEANWHILE, THE LATEST TAFB ANALYSIS PLACES A TROPICAL WAVE ACROSS CENTRAL CUBA. THIS FEATURE WILL CONTINUE MOVING WEST, BYPASSING SOUTH FLORIDA TO THE SOUTH OVERNIGHT. HOWEVER, A TROUGH ALOFT ALONG WITH INCREASED MOISTURE IN THE VICINITY OF PUERTO RICO, IS EXPECTED TO MOVE WEST NORTHWEST AND ACROSS SOUTH FL ON SUNDAY. HOWEVER, MOISTURE WILL GRADUALLY INCREASE TONIGHT-SATURDAY AS WELL. THE RESULT WILL BE AN INCREASING CHANCE OF THUNDERSTORMS ACROSS SOUTH FL SAT-SUN. IT WILL BE INTERESTING TO SEE HOW STRONG TSTORMS BECOME THIS WEEKEND AS WE HAVE BOTH A SAL AND MOISTURE MOVING IN. THIS COMBINATION COULD RESULT IN VERY ACTIVE THUNDERSTORMS ACROSS SOUTH FL THIS WEEKEND. SOMETHING TO KEEP AN EYE ON. /GREGORIA PREV DISCUSSION... /ISSUED 246 PM EDT FRI JUL 20 2012/ .SOME RAINFALL POSSIBLE THIS WEEKEND BEFORE DRIER AND HOTTER WEATHER RETURNS TO THE AREA FOR NEXT WEEK... SHORT TERM... THE SAHARAN AIR (DUST) LAYER HAS MOVED WEST OF SOUTH FLORIDA THIS AFTERNOON ALLOWING FOR SOME LOW LEVEL MOISTURE TO WORK INTO THE CWA FROM THE BAHAMA ISLANDS. THIS HAS ALLOWED FOR A FEW SHOWERS TO DEVELOP OVER EXTREME SOUTHERN PORTIONS OF THE CWA EARLY THIS AFTERNOON ALONG THE WEST AND EAST COAST SEA BREEZES. THE SHOWERS, AND EVEN A FEW THUNDERSTORMS, SHOULD CONTINUE TO DEVELOP ALONG THE SEA BREEZES THROUGH THE AFTERNOON HOURS AND AFFECT MAINLY THE INTERIOR AND WEST COAST METRO AREAS. SO WILL CONTINUE TO KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE INTERIOR AND WEST COAST METRO AREAS. ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON SHOULD BE GONE BY EARLY THIS EVENING AS THE HEATING OF THE DAY IS LOST. THE ONLY EXCEPTION TO THIS WOULD BE FOR THE EAST COAST METRO AREAS WHERE A FEW SHOWERS COULD WORK INTO THE THIS AREA FROM THE ATLANTIC WATERS ON THE EASTERLY FLOW. SO WILL KEEP THE WEATHER DRY OVER MOST OF THE CWA TONIGHT...EXCEPT FOR A 10 PERCENT CHANCE ALONG THE EAST COAST METRO AREAS. FOR THIS WEEKEND...A TROPICAL WAVE OVER THE CENTRAL CARIBBEAN SEA WILL CONTINUE TO MOVE WEST NORTHWEST AND THROUGH SOUTH FLORIDA LATE THIS WEEKEND. THIS WILL ALLOW FOR PWATS TO CONTINUE TO INCREASE OVER THE CWA THROUGH THE WEEKEND...POSSIBLY UP TO 2 INCHES FOR SUNDAY. THEREFORE...THE SLIGHT TO LOW-END CHANCE POPS WILL CONTINUE THROUGH SATURDAY...THEN INCREASE TO 50 PERCENT BEGINNING SUNDAY ACROSS THE AREA. AS CONFIDENCE CONTINUES TO INCREASE...POPS MAY GRADUALLY INCREASE FURTHER IN LATER FORECAST RUNS IF THE SHORT RANGE MODELS CONTINUE TO SHOW THIS TROPICAL WAVE MOVING THROUGH THE AREA. LONG TERM... THE TROPICAL WAVE OVER SOUTH FLORIDA LATE THIS WEEKEND WILL CONTINUE TO MOVE WEST NORTHWEST AWAY FROM SOUTH FLORIDA EARLY NEXT WEEK. THIS WILL ALLOW FOR POPS TO DECREASE OVER SOUTH FLORIDA EARLY NEXT WEEK WITH MAINLY SLIGHT CHANCE TO LOW END CHANCE. ANOTHER SAHARAN AIR (DUST) LAYER OVER CENTRAL ATLANTIC WATERS WILL ALSO WORK WEST NORTHWEST AND POSSIBLY INTO SOUTH FLORIDA FOR MIDDLE TO END OF NEXT WEEK. THIS SAHARAN AIR MASS WILL BRING DRIER AND HOTTER WEATHER BACK TO SOUTH FLORIDA FOR THE MIDDLE TO END OF NEXT WEEK. THE LATEST LONG RANGE FORECAST MODELS ARE SHOWING THAT THE PWAT VALUES WILL BE IN THE 1 TO 1.2 INCH RANGE FOR MIDDLE TO END OF THIS WEEK. THIS IS 2 STANDARD DEVIATIONS BELOW THE NORMAL PWAT OF 1.85 INCHES. SO WILL LOWER THE POPS TO 10 PERCENT OVER ALL OF THE CWA FOR MIDDLE TO END OF NEXT WEEK. THESE POP NUMBERS ARE ALSO WELL BELOW THE NORMAL AVERAGE POPS OF 40 PERCENT FOR THIS TIME OF YEAR OVER SOUTH FLORIDA. MARINE... THE WINDS WILL BE FROM THE EAST TO SOUTHEAST AT 10 TO 15 KNOTS TONIGHT OVER ALL OF THE LOCAL WATERS BEFORE INCREASING TO BREEZY CONDITIONS ALONG THE ATLANTIC WATERS SATURDAY NIGHT INTO SUNDAY. THIS WILL ALLOW FOR THE ATLANTIC SEAS TO INCREASE FROM 2 TO 3 FEET TONIGHT TO 3 TO 5 FEET BY SATURDAY NIGHT INTO SUNDAY. FOR THE GULF WATERS...THE SEAS WILL REMAIN AT 3 FEET OR LESS THROUGH THE WEEKEND. THE THREAT OF RIP CURRENTS WILL ALSO CONTINUE THROUGH THE WEEKEND ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA...DUE TO THE EASTERLY WINDS. FIRE WEATHER... THE RELATIVE HUMIDITIES THIS WEEKEND WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE...DUE TO THE TROPICAL MOISTURE WORKING INTO THE AREA. SO NO PROBLEMS ARE EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 90 80 89 / 10 20 30 50 FORT LAUDERDALE 81 90 81 89 / 10 20 30 50 MIAMI 80 91 80 90 / 10 20 30 50 NAPLES 77 92 77 91 / 20 30 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...57/DG AVIATION/RADAR...55/CWC
Hazardous weather outlook, Jul 20, 7:46 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 746 PM EDT FRI JUL 20 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 211500- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 746 PM EDT FRI JUL 20 2012 ...ISOLATED EVENING THUNDERSTORMS ALONG THE GULF COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS CAN BE EXPECTED ALONG THE GULF COAST AREAS THIS EVENING. THE MAIN IMPACTS WILL BE FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, AND GUSTY WINDS. WIND: WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE THIS EVENING WITH THE THUNDERSTORMS ALONG THE GULF COAST. RIP CURRENTS: A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THIS EVENING ACROSS THE ATLANTIC COAST BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS AND MAINLY IN THE INTERIOR AND WEST. LOCALLY HEAVY RAINFALL, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS WILL BE POSSIBLE. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG. WARMER TEMPERATURES, COMBINED WITH RELATIVE HUMIDITY, COULD LEAD TO HEAT INDICES OF 100 TO 105 IN ALL AREAS WITH THE HIGHEST READINGS IN THE INTERIOR THROUGH PERIOD. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 20, 7:48 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
748 PM EDT FRI JUL 20 2012
FLZ069-070-210015-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
748 PM EDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COLLIER COUNTY
* UNTIL 815 PM EDT
* AT 743 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF GOLDEN GATE ESTATES...AND
MOVING NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
STATE ROAD 846 BETWEEN VANDERBILT BEACH AND ORANGE TREE...
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2634 8183 2632 8181 2632 8167 2641 8167
2641 8166 2630 8156 2616 8168 2628 8184
2633 8185
TIME...MOT...LOC 2347Z 134DEG 10KT 2628 8166
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:38 PM EDT | Special Marine Warning | MFL | 97 min | |
| Jul 20, 7:48 PM EDT | Special Weather Statement | MFL | Collier | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.